View Full Version : New to Avonex BTW long time no see peeps!
11-21-2009, 07:31 PM
Hey ya'll its been awhile since I have seen alot of u besides those of u on my facebook!
Ok so here's my deal, I've been reading some posts on Avonex and started getting a little worried!
Started out with Rebif couldn't do that the flu like symptoms and constant fevers were just too much, then oddly went straight to Tysabri worked great felt great until I started having horrible kidney pain after each infusion (not good) Then on to Copaxone no symptoms but still had flares so recently quit that!
Now the new plan is to try the Avonex combined with monthly 3 day steroid pulsing <sigh>
I am worried about the Axonex making me feel like doodoo since I work full time and have 2 kids to take care of by myself!
11-21-2009, 08:26 PM
Nice to see you Renee..:)
Good luck with the Avonex and steroid treatment..:hug:
11-22-2009, 08:10 AM
Nice to see you!
I dont do A. but was told I could switch over if I wanted. I am quite tired of C and the side effects, and the daily shots. Avonex is LESS of the same stuff that is in Rebiff, and given LESS often. Give it on a day that is good for you to be able to just go to bed. Many say the side effects dont last that long, and a tylenol or aleeve style product really helps.
hang in there. What have you been up to lil one? :)
11-22-2009, 08:26 AM
RENEE!!!!! Hey! Good to see you.
11-22-2009, 10:27 AM
it's really good to see u guys! The only thing I have been up to is work work and oh taking care of the kids when I'm not working! LOL Am looking at switching to a less stressful job, less stressful environment,more pay ( no brainer there) I love the doctor I work for but never in my life have I worked with a bigger bunch of backbiting,gossiping, drama filled women, I swear! I told my doctor the other day that the emotional draining I get just from dealing with all of the drama at work wasn't worth it and it is beginning to effect me physically not to mention all the long hours. So pray I hear about the other job this week!
11-22-2009, 12:08 PM
It's good to see you posting again :)
Sorry, I have no advice regarding Avonex ;)
11-23-2009, 09:48 AM
Avonex is an interferon, so you'll probably have some of the same side effects, but like Dejibo said you're taking a smaller amt of it than you get with Rebif, and only once a week instead of 3x, so maybe it'll work better for you. Keeping my fingers crossed!
Good luck with the new job possibilities. Hope Olivia is feeling much better today!:hug:
11-23-2009, 09:59 AM
No info but wanted to say Hey!:hug::hug:
11-24-2009, 01:53 AM
Avonex is only once/week so I would take it on Friday nights, but I actually felt worse on that than I do with Rebif now. My rebif side effects are handled with a bit of advil. My Avonex side effects couldn't be touched with 800 mg of motrin. Each person is different though - I just handle a smaller dose more often better than a huge dose once/week. Nice to see you!
11-24-2009, 08:03 PM
Hiya Renee :D! I have nothing good to say about Avonex. It was awful for me. I really hope it doesn't screw with you too much. Definitely take it on Friday and dose up with ibuprofen or something about an hour before. Good luck! :hug:
11-24-2009, 09:55 PM
Hi Renee! :hug:
I took Avonex for 18 months and I had the once a week flu-like symptoms. I'd take it at bedtime and take naproxen 500 mg and go to bed. Make sure you're well hydrated before hand also.
Take it easy the next day because you might feel a bit squishy for that day.
Good luck and keep us posted on how it goes! :)
12-05-2009, 05:39 PM
Yup squishy thats how I'd explain it!
vBulletin® v3.7.3, Copyright ©2000-2013, Jelsoft Enterprises Ltd.